Where are you from (country)? I’m from Europe, but live in the US.
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google search.
What is your current age, height, weight? 27 years old, 5"11’, 160 lbs.
Do you excercise regularly? If so, what type of excercise? Half hour biking to work, 3 miles of jogging every day. Weight lifting every other day.
What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)? Omnivorous, but I’m approaching the “caveman diet” - raw vegetables and fruit, and an assortment of meats. Have cut out coffee completely, and have had less than a dozen alcoholic drinks in three months.
Why did you take Finasteride (hair loss, BPH, other)? Hair loss. Senseless vanity!
For how long did you take Finasteride (weeks/months/years)? Ten days.
How old were you, and WHEN (date) did you start Finasteride? 27
How old were you when you quit, and WHEN (date) did you quit? 27
How did you quit (cold turkey or taper off)? Cold Turkey
What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic? Propecia
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg/day
How long into your use of Finasteride did you notice the onset of side effects? A few days.
What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Put an X beside all that apply:
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfullness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Increased hair loss
Lowered body temperature
Other (please explain)
Dry skin, decreased perspiration, less intense body odour, blood in urine
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Mostly dietary changes, rest, and exercise.
If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)? No blood tests yet.
Anything not listed in the above questions you’d like to share about your experience with Finasteride? Finasteride is evidence that true evil exists in the world.
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
First, thank you to the organizers of this forum and the members who are working hard to solve this issue. The information provided here has helped me retain some semblance of optimism and hope through this (continuing) ordeal.
Twelve weeks after quitting Propecia, I believe it’s time to admit to myself that I have become yet another sad data point in this community. By writing this, I hope I can contribute information that can confirm and/or corroborate theories about what causes PFS, and how one can go about recovering from it.
I took ten fateful pills of 1mg Propecia for ten days, starting mid-November. On day seven I noticed that my face felt swollen, and after three days I decided to quit. That same night I felt a sharp pain in the lower stomach area, to the point where I had to lay down. The next morning I woke up without feeling in my crotch.
In the two months that followed, I experienced many of the physical and psychological side effects that many members of this forum have vividly described: emotional ‘neutrality’, “brain fog”, apathy (lack of ambition or ‘drive’), extreme fatigue (combined with difficulty falling asleep, paired with disturbing, paranoid dreams), panic attacks, stuttering, concentration problems (just following ordinary conversations required a lot energy), inability to do any kind of complex reasoning or deep thinking, absence of empathy, absence of libido, erectile dysfunction, genital numbness, aching testicles, shrinking penis (riding a bicycle felt bizarre). To summarize, I felt like I had been chemically castrated and undergone a lobotomy in one go.
The bizarre fact of this condition, is that despite the horrifying symptoms, I couldn’t bring myself to care all that much (which can be attributed to my stunted emotional capacity). I spent a lot of time resting, and doing one of the few things that gave me some feeling of control - eating well and exercising. Aerobic exercise would give me a break from my cognitive symptoms for a few hours, sometimes enough to do basic work or correspond with work colleagues and employers.
After about a seven weeks, I noticed an improvement with most of my symptoms. What continues to bother me is the sudden onset of fatigue (physical and cognitive), that I require a lot of sleep, and the sense that I’m emotionally numb. It’s like the world’s pleasures are enveloped in saran wrap - my conscious mind can appreciate events like eating a delicious meal, kissing an attractive girl, being at a good concert, but my body doesn’t seem to understand it, and consequently I don’t get the kind of “primal satisfaction” that usually would occur. Spontaneous erections are a rarity, but I’ve regained feeling at the very tip of my penis. This makes sex possible, but not particularly memorable. To my despair, I’ve experienced a slow waning of the little sensation I have over the last week. I’ve also discovered blood in my urine.
I will post blood work here over the next couple of weeks after I get to a urologist.
To conclude, I’m looking forward to 1) the invention of anti-finasteride or 2) a US lawsuit. (Is it happening? jazlowiecki.com/blog/possible-propecia-class-action-lawsuit/ )
May Merck’s misanthropic project end soon.